MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-016
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025, a 16mm amplatzer amulet left atrial appendage occluder was selected for implant.The patient's landing zone measurements under the following views were: 10.9mm at 0 degrees, 11.3mm at 45 degrees, 11.1mm at 90 degrees, and 12.4mm at 135 degrees.Transesophageal echocardiogram and angiography were used to determine device sizing and were also used interprocedurally.During the procedure the occluder was repositioned multiple times.Close criteria were met.A tension test was performed.The patient's left atrial pressure was above 12 mmhg.500ml of heparin was administered.The occluder had a barrel-shaped compression.The occluder was implanted.On (b)(6) 2025 during a post-procedure transthoracic echocardiogram (tte) the position of the occluder could not be confirmed.An x-ray confirmed the occluder embolized to the aorta.On (b)(6) 2025, the occluder was snared and removed from the patient.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that the amulet occluder embolized to the aorta four days after implant.Information from the field indicated that during the procedure the occluder was repositioned multiple times.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported embolization could not be conclusively determined.It is possible that the procedural condition (difficulty positioning the device) may have contributed to the reported embolization, however this could not be confirmed.The reported unexpected medical intervention was due to case-specific circumstance as the occluder was snared and removed from the patient.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22071940
Report Number2135147-2025-02696
Device Sequence Number9301506
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)300131(10)10735253
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-016
Device Catalogue Number9-ACP2-007-016
Device Lot Number10735253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown